DFKI-LT - Regular Closure of Deterministic Languages

Eberhard Bertsch, Mark-Jan Nederhof
Regular Closure of Deterministic Languages
1 SIAM Journal on Computing volume 29 number 1, Pages 81-102, 1999
 
We recall the notion of regular closure of classes of languages. We present two important results. The first result is that all languages which are in the regular closure of the class of deterministic (context-free) languages can be recognized in linear time. This is a nontrivial result, since this closure contains many inherently ambiguous languages. The second result is that the class of deterministic languages is contained in the closure of the class of deterministic languages with the prefix property or, stated in an equivalent way, all LR(k) languages are in the regular closure of the class of LR(0) languages.
 
Files: BibTeX, Bertsch:1999:RCD.pdf